Large lump in tear trough only one eye over one month after injection

I got restylane injected under both eyes then about a month later I developed a pea shaped lump right below the corner of one eye. It's been about a month since I've first noticed it and it's gotten bigger and is now a large oval bump. It's very hard and seems like it's attached to the bone in the exact place it got my filler. I have some pressure in that area but it doesn't really hurt when I press on it gently. My skin over top is slightly red. Antibiotic cream in the eye hasn't helped.

Doctor Answers 4

Lump After Injection

Thank you for your question. This may need to be dissolved by your provider. Have it evaluated, then you may need to decide on dissolving it. I hope this helps!


Danville Plastic Surgeon
4.9 out of 5 stars 25 reviews

Lump in the Tear Trough after Injection of Restylane

Restylane is a great product for injection under the eye but from your description it is difficult to assess whether you are having an allergic reaction or need hyauronidase to dissolve this lump.  I would recommend you return to your treating dermatologist for evaluation.  In the future, Belotero might be more appropriate for you in this under eye area.

Tear Trough Lump

It would be best to go back to the provider that injected the Restylane and have them assess you.
Restylane has a tendency to be long lasting in the tear trough region, so you will want to ask you provider about the options of hyaluronidase to prevent possible skin laxity at the site.

Neil Sadick, MD
New York Dermatologic Surgeon
4.0 out of 5 stars 4 reviews

Possible to get lump dissolved.

The usual cause of irregularities after Restylane injection is over injection of product at target site.  Since Restylane is a hyaluronic acid filler, a naturally occurring compound found in the body, the odds that it caused a scar or granuloma is very unlikely...in contrast to other fillers such as silicone or Artecol.  Nevertheless, it's hard to tell and the best thing is for you to see your surgeon and have an exam.  If it's simply over injected product, one can use hyaluronidase (such as Vitrase, Widase, etc) to dissolve it.  

Kenneth Yu, MD
San Antonio Facial Plastic Surgeon
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.